Manage UsersManage Users

Question study

Question Review

Added on 12/23/2012

You are not logged in. Guests may only see three questions. Sign up now for free!
A renal transplant recipient enjoys a grapefruit for breakfast. He is taking cyclosporine (Sandimmune). The nurse should instruct him that ingestion of grapefruit would have which of the following effects?

1. Cause an increase in edema and renal insufficiency.
2. Increase the serum level of cyclosporine.
3. Assist in relieving his constipation.
4. Increase renal metabolism of cyclosporine.

Explanation

The only food interaction of significance with cyclosporine (Sandimmune) is grapefruit. This combination will result in an increased serum cyclosporine level. The other options are completely false. The only correct statement is answer 2. In selecting the correct answer, recall the contraindications when taking the medication.

Contributor

Andrew
Member since: April 2011
(Boynton Beach,FL) Original question source

Question statistics

This question takes on average 42.586206896552 seconds to answer
This question is answered correctly 72.41% of the time

Tag this question

Topics: Adult Health: Immunological, Nursing Process: Implementation

Please suggest a topic area for this question


Report a problem

Is this question inappropriate, copywrited, or something else?